MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7010
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 95% stenosed target lesion was located in the mildly tortuous and mildly calcified proximal end of the left anterior descending artery (lad).After a non-boston scientific (bsc) guide catheter was advanced to the ostial of the lad and a non-bsc guidewire crossed and was positioned in the distal end, pre-dilation was performed with 2.5x20 non-bsc balloon catheter under 6 atmospheres.Following pre-dilation, a 3.0x24 non-bsc stent was implanted to treat the lesion.A 3.0mm x 12mm quantum maverick balloon catheter was advanced for post-dilation; however, during initial inflation, the balloon ruptured.The procedure was completed with another of the same device.There were no patient complications reported and the patient's status was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of a quantum maverick balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There were numerous kinks.There was contrast in the inflation lumen and balloon.The balloon was loosely folded.Microscopic inspection revealed tip damage.The device was prepped with an inflation device filled with water and connected to the inflation port to inflate the device.There were no issues detected.Inspection of the remainder of the device presented no other damage or irregularitiesproduct analysis did not confirm the reported balloon ruptured.
 
Event or Problem Description

Brand Name
QUANTUM MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11146867
Report Number2134265-2020-18592
Device Sequence Number3658781
Product Code LOX
UDI-Device Identifier08714729392675
UDI-Public08714729392675
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/05/2022
Device Model Number7010
Device Catalogue Number7010
Device Lot Number0023744702
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2021
Initial Date Received by Manufacturer 12/24/2020
Supplement Date Received by Manufacturer02/11/2021
Initial Report FDA Received Date01/11/2021
Supplement Report FDA Received Date02/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR
Patient Weight70